Tornadoes · United States · Georgia · 2007

EF1 tornado, Eastman, Georgia, April 14, 2007

This EF1 tornado ran 4.5 miles across Dodge County on April 14, 2007, touching down at 1:23 AM EDT and reaching 100 yards wide. It killed nobody and injured 2, and did $350,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
April 14, 2007
Touchdown
1:23 AM EDT (05:23 UTC)
Lifted
1:28 AM EDT (05:28 UTC)
On the ground
5 minutes
Path length
4.5 miles (7.2 km)
Path width
100 yards (91 m)
Deaths
0
Injuries
2
Property damage
$350,000
County
Dodge County
Touchdown point
32.200, -83.197
Lift-off point
32.253, -83.154
Record number
0704142323-01

What the Weather Service recorded

The fourth tornado outbreak of the year for the Peachtree City, Georgia forecast area, and the second major tornado outbreak for the year, occurred across the southern portion of the forecast area, or central Georgia. A broad upper trough over the central U.S. was tracking eastward while a surface low deepened rapidly as it moved from northern Mississippi into eastern Virginia. A strong low-level jet accompanied the system with 50-60 knot winds observed at 850mb across central and south Georgia late in the day on the 14th. The low-level jet transported deep Gulf moisture northward into the region. Sunshine during the early part of the day destabilized the region sufficiently to allow for strong to severe supercell thunderstorms to track across central Georgia just south of a warm frontal boundary across north Georgia. Damage surveys confirmed that nine tornadoes tracked across central Georgia, including many of the same areas that were affected during the major tornado outbreak on March 1st. The was the second most significant tornado outbreak to impact the Peachtree City, Georgia forecast area since the August 29, 2005 outbreak associated with Hurricane Katrinia. The state insurance commissioner reported that at least 81 site-built homes, 28 mobile homes, and 10 businesses were damaged or destroyed during the event. Damages to structures alone were near $5 million, with additional damages the result of downed trees and power lines.

A damage survey conducted by the National Weather Service in Peachtree City, Georgia confirmed that an EF1 tornado, with a maximum wind speed of 90 mph, had touched down about one mile west of downtown Eastman and traveled north-northeast to a point about four miles north-northeast of downtown Eastman. The total path length of the tornado was 4.5 miles with a maximum path width of 100 yards. A number of retail buildings on U.S. Highway 23 sustained minor damage. However, an adjacent greenhouse was destroyed. The announcers booth at the Eastman High School football field was destroyed. Two unsecured mobile homes along the path of the tornado were destroyed. A man and woman were injured when a home in the the Greenwood Heights Subdivision was destroyed. Both injuries were the result of fallen and flying debris. The home was destroyed by a large tree which crashed through the home. Numerous trees and power lines were downed along the path of the tornado, several of which fell on and caused damage to homes.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

1 minute of warning. NWS FFC issued a tornado warning for this county at 05:22 UTC, 1 minute before the tornado touched down, in force until 05:45 UTC.

The county was under a tornado watch, issued at 03:46 UTC and running to 10:00 UTC.

Issued (UTC)ExpiredProductOffice
20:35 UTC03:46 UTCTornado WatchFFC
03:46 UTC10:00 UTCTornado WatchFFC
05:10 UTC05:45 UTCSevere Thunderstorm WarningFFC
05:22 UTC05:45 UTCTornado WarningFFC
07:51 UTC08:30 UTCSevere Thunderstorm WarningFFC
08:25 UTC08:46 UTCSevere Thunderstorm WarningFFC
14:00 UTC04:00 UTCWind AdvisoryFFC

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 00:54 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before the tornado touched down at Apr 14, 11:18 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 14, 11:18 PM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1118 PM EDT SAT APR 14 2007

.UPDATE...

SENDING A QUICK UPDATE TO ACCOUNT FOR UPDATED WATCH...AND ADJUST
POPS BASED ON CURRENT CONDITIONS. SIGNIFICANT 850 LL JET AND 500
CAA ALOFT...BUT PLACEMENT OF RIGHT EXIT REGION OF 250 JET MAY HAVE
PROVIDED ENOUGH SYNOPTIC SUBSIDENCE TO PREVENT MORE WIDESPREAD
THUNDER ACTIVITY. ZONES ALREADY OUT.

&&

.PREV DISCUSSION... /ISSUED 630 PM EDT SAT APR 14 2007/

SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
PRIMARY CONCERN IS THE THREAT FOR SEVERE WEATHER AND HEAVY
RAINFALL THROUGH TONIGHT AND STRONG WINDS ON SUNDAY.

STRONG UPPER SYSTEM MOVING ALONG VERY SIMILAR TO MODEL PROGS SO
FAR. HOWEVER...BULK OF TSRA ACTIVITY BECOMING CLUSTERED OVER SRN
AL. FEELING IS THAT THIS COMPLEX OF STORMS MAY INTERFERE WITH
MOISTURE RETURN AND LOW LEVEL JET DEVELOPMENT ACROSS GA LATER THIS
AFTERNOON AND EVENING. ON THE FLIP SIDE...18Z RAOB FROM FFC SHOWS
-3 LI AND 240 M2/S2 0-3KM SRH WITH NO MODIFICATION. TEMPS HAVE
WARMED QUITE A BIT ABOVE FCST AND THE 500 J/KG SFC-BASED CAPE LINE
HAS CREPT NORTH TO COLUMBUS TO DUBLIN LINE. EXPECT INSTABILITY TO
INCREASE SOME MORE TODAY WITH ISOLATED SVR STORMS LIKELY NORTH OF
COLUMBUS TO MACON TO EASTMAN. SOUTH OF THIS LINE...VERY LARGE
SUPERCELL STORM MAY IMPACT FAR SW ZONES INCLUDING STEWART AND
CHATTAHOOCHEE COUNTIES AROUND 7 TO 8 PM. THICK CLOUDS ARE ERODING
IN FAR SRN CWA AND TEMPS HAVE RISEN TO WELL INTO 80S IN THIS
AREA. WILL CONTINUE TO HIGHLIGHT ENHANCED THREAT IN THIS AREA.

12Z GFS AND NAM PRETTY CLOSE ON TIMING AND NOTICEABLY SLOWER THAN
00Z AND 06Z RUNS.

18Z HPC QPF USED FOR FCST...STILL SHOWING LARGE SWATCH OF 1 TO 2.5
INCHES OF RAIN DURING THE EVENT. SHOULD BE PROGRESSIVE ENOUGH TO
PRECLUDE ANY THREAT OF FLOODING OR FLASH FLOODING. ALSO AS EARLIER
MENTIONED...COMPLEX OF STORMS OVER SC AL MAY DISRUPT FLOW AND
VERTICAL MOTION FURTHER NORTH.

PRECIP SHOULD END SUNDAY WITH JUST A FEW SCT SHRA DURING THE DAY.
STRONG CAA AND RAPIDLY DEEPENING SFC LOW IN THE MID ATLANTIC WILL
PRODUCE STRONG WINDS SUNDAY. MAV GUIDANCE STILL PROGGING 22-27KT
SUSTAINED WINDS. HAVE HOISTED WIND ADVISORY FOR ENTIRE AREA FOR
SUNDAY FROM 10AM TO 8PM. COULD GO ON A LITTLE LONGER IN MOUNTAINS
SO LATER SHIFTS SHOULD MONITOR THIS.

LONG TERM /TUESDAY THROUGH SATURDAY/...
PATTERN SHOULD BE PRETTY QUIET IN LONG TERM PERIOD. NEXT CHC FOR
PRECIP WILL BE ON WED AS GFS/ECMWF BRING SYSTEM ACROSS THE SRN
STATES. 12Z GFS A BIT STRONGER WITH THIS SYSTEM COMPARED WITH THE
RUN FROM 24 HOURS AGO. WILL CONTINUE WITH SLT CHC TO CHC POPS
ALTHOUGH WILL LIKELY HAVE TO RAISE POPS SIGNIFICANTLY IF THIS
TREND CONTINUES. AS WAS THE CASE YESTERDAY...INSTABILITY APPEARS
TOO WEAK TO PRODUCE MUCH CONVECTION. BY THE END OF THE WEEK
..BELOW NORMAL TEMPS LOOK ON TAP FOR THE AREA AGAIN.

SNELSON

AVIATION...
CIGS WILL SLOWLY DROP AS RAIN INCREASES THIS EVENING.  MVFR MOST
LIKELY...AS STRONGEST TSRA APPEAR POISED TO CROSS CENTRAL GA AND
WILL STAY SOUTH OF METRO AREA.  MAY SEE PERIODIC IFR IN HEAVY
TSRA...BUT IT WILL BE SHORT LIVED.  WINDS WILL VEER GRADUALLY
THROUGHOUT THE EVENING AND INCREASE AFTER FRONTAL PASSAGE AROUND
SUNRISE.  MAY SEE GUSTS UP TO 30KT.  NOT EXPECTING SIGNIFICANT VSBY
PROBLEMS OVERNIGHT OTHER THAN IN BRIEF TSRA.  STRATUS DECK WILL
PERSIST OVERNIGHT AND BETTER PART OF SUNDAY BEHIND THE FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          55  60  38  70  41 / 100  40   0   5   5
ATLANTA         50  54  38  63  46 /  80  20   0   5   5
BLAIRSVILLE     48  50  34  60  36 /  70  50   5   5   5
CARTERSVILLE    48  51  33  66  40 /  60  40   0   5   5
COLUMBUS        54  56  40  69  48 /  90  20   0   5   5
GAINESVILLE     50  53  38  66  44 / 100  40   5   5   5
MACON           56  62  37  69  46 / 100  20   0   5   5
ROME            50  53  35  67  44 /  50  50   0   5   5
PEACHTREE CITY  49  54  35  66  40 /  80  20   0   5   5
VIDALIA         62  68  39  69  48 / 100  40   5   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 8 PM EDT SUNDAY FOR ALL OF NORTH AND
CENTRAL GEORGIA.

&&

TDP
Hazardous weather outlook, Apr 14, 10:45 PM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1045 PM EDT SAT APR 14 2007

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-151045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1045 PM EDT SAT APR 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...REST OF TONIGHT
A FEW SEVERE THUNDERSTORMS EXPECTED SOUTH OF A LINE FROM AMERICUS TO
SWAINSBORO THROUGH 2 AM. ISOLATED THUNDERSTORMS POSSIBLE ACROSS THE
REST OF NORTH AND CENTRAL GEORGIA TONIGHT.

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WAS LOCATED OVER EASTERN KENTUCKY
SOUTHWARD INTO SOUTHERN ALABAMA LATE THIS EVENING. MOIST UNSTABLE
AIR FROM THE GULF WILL CONTINUE TO SPREAD NORTHWARD OVER GEORGIA
AHEAD OF THIS LOW.

.PRIMARY HAZARDS...
THE PRIMARY THREAT ACROSS AREAS SOUTH OF AMERICUS TO SWAINSBORO WILL
BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE.

.DISCUSSION...
A LARGE AREA OF RAIN WITH EMBEDDED THUNDERSTORMS WAS AFFECTING MUCH
OF CENTRAL GEORGIA. HOWEVER...AREAS SOUTH OF AMERICUS TO SWAINSBORO
REMAIN WARM AND UNSTABLE WITH SOUTHERLY WINDS FEEDING SHOWERS AND
THUNDERSTORMS. VERTICAL WIND SHEAR IN THIS REGION IS MARGINALLY
FAVORABLE FOR ROTATING THUNDERSTORMS WHICH COULD PRODUCE DAMAGING
WINDS AND POSSIBLY A TORNADO. AS THE THUNDERSTORMS PROPAGATE
SOUTHWARD OVERNIGHT...THIS AREA WILL STABILIZE AND THE THREAT FOR
SEVERE WEATHER SHOULD END AFTER 2 AM.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS NETWORKS ACROSS CENTRAL GEORGIA SOUTH OF AMERICUS TO
SWAINSBORO SHOULD REMAIN ACTIVE THROUGH AT LEAST MIDNIGHT. SPOTTERS
ACROSS OTHER AREAS OF NORTH AND CENTRAL GEORGIA MAY STAND DOWN.

SNELSON

In the hours before

Special weather statement, Apr 14, 9:06 PM EDT, 4 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
906 PM EDT SAT APR 14 2007

GAZ021-150115-
906 PM EDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHEROKEE COUNTY
UNTIL 915 PM EDT...

AT 902 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WOODSTOCK...MOVING NORTHEAST AT 45 MPH.

WIND GUSTS OF 45 MPH ARE POSSIBLE AS THIS STORM MOVES ACROSS
PORTIONS OF CHEROKEE COUNTY THROUGH 915 PM EDT. SOME LOCATIONS IN
THE PATH OF THE STORM INCLUDE LEBANON...CHEROKEE...WOODSTOCK...HOLLY
SPRINGS...CANTON...BUFFINGTON...AND BALL GROUND.
Special weather statement, Apr 14, 10:27 PM EDT, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1027 PM EDT SAT APR 14 2007

GAZ104-106-150300-
1027 PM EDT SAT APR 14 2007

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CRISP AND
SOUTHEAST SUMTER COUNTIES UNTIL 1100 PM EDT...

AT 1023 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF LESLIE...MOVING NORTHEAST AT 45
MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CRISP AND
SOUTHEAST SUMTER COUNTIES THROUGH 1100 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE LESLIE...DE SOTO...RAINES...COBB...GEORGIA
VETERANS STATE PARK...CONEY AND CORDELE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

16
Special weather statement, Apr 15, 12:05 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1205 AM EDT SUN APR 15 2007

GAZ104-150430-
1205 AM EDT SUN APR 15 2007

...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN AND 40 MPH WINDS IN
SUMTER COUNTY UNTIL 1230 AM EDT...

AT MIDNIGHT EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES WEST OF SUMTER...MOVING NORTHEAST AT 40
MPH.

RAINFALL RATES OF ONE INCH PER HOUR CAN BE EXPECTED THROUGH 1230
AM ACROSS SUMTER COUNTY...INCLUDING THE CITIES OF
SUMTER...ARLES...AMERICUS AND METHVINS. DRIVERS SHOULD USE CAUTION
AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON
ROADWAYS IS ALSO LIKELY.

WIND GUST UP TO 40 MPH ARE ALSO POSSIBLE AS THIS STORM MOVES ACROSS
THE COUNTY.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:21 AM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1221 AM EDT SUN APR 15 2007

GAZ106-150445-
1221 AM EDT SUN APR 15 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN CRISP COUNTY UNTIL
1245 AM EDT...

AT 1218 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WENONA...MOVING NORTHEAST AT 45 MPH.  THIS
STORM MAY PRODUCE 50 MPH WIND GUSTS ALONG WITH TORRENTIAL RAIN AS IT
MOVES ACROSS CRISP COUNTY THROUGH 1245 PM.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:32 AM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1232 AM EDT SUN APR 15 2007

GAZ108-150500-
1232 AM EDT SUN APR 15 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN WILCOX COUNTY UNTIL
100 AM EDT...

AT 1230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PITTS...MOVING NORTHEAST AT 50 MPH.  THIS
STORM MAY PRODUCE 50 MPH WIND GUSTS ALONG WITH TORRENTIAL RAIN AS IT
MOVES ACROSS WILCOX COUNTY THROUGH 100 AM.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Apr 15, 12:56 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1256 AM EDT SUN APR 15 2007

GAZ109-110-150545-
1256 AM EDT SUN APR 15 2007

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN TELFAIR AND DODGE
COUNTIES UNTIL 145 AM EDT...

AT 1253 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RHINE...MOVING NORTHEAST AT 40 MPH.  THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND TORRENTIAL
RAINFALL AT A RATE OF UP TO ONE INCH PER HOUR.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Peachtre/Fal Fld, GA (KFFC), 00:00Z

5.4 hours before the tornado, 177 km from the path. April 15, 2007.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 19 joules per kilogram, CIN -75, lifted condensation level 785 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2007-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 247 square meters per square second, 0 to 6 km bulk shear 53 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-75 J/kg
Surface CAPE
81 J/kg
Mixed-layer LCL
785 m above ground
0-6 km bulk shear
53 kt
0-1 km bulk shear
40 kt
0-1 km storm-relative helicity
247 m²/s²
0-3 km storm-relative helicity
405 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.5 K/km

Open this sounding in Storm Lab

Peachtre/Fal Fld, GA (KFFC), 12:00Z

6.6 hours after it, 177 km from the path. April 15, 2007.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN 0, lifted condensation level 496 meters above ground. Wind barbs in knots down the right edge.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 11 square meters per square second, 0 to 6 km bulk shear 104 knots.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
0 J/kg
Surface CAPE
2 J/kg
Mixed-layer LCL
496 m above ground
0-6 km bulk shear
104 kt
0-1 km bulk shear
10 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
3.8 K/km

Open this sounding in Storm Lab

The surface observations

Dublin (DBN), 42 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
03:40 UTC69.826.6180° 5 kt1005.4
04:00 UTC69.828.4170° 4 kt1004.7
04:20 UTC69.837.4120° 5 kt1003.7
04:40 UTC6837.4110° 5 kt1003.7
05:00 UTC6837.490° 4 kt1003
05:20 UTC6837.4120° 9 kt1002.4
06:00 UTC64.464.4350° 3 kt1001.4
06:20 UTC64.464.4340° 3 kt1000.7
06:40 UTC64.464.40° 0 kt999.7
07:00 UTC64.464.4170° 6 kt999.7
07:20 UTC64.464.4180° 3 kt999

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Robins AFB radar (KJGX), 53 km away, was scanning. The volume nearest the touchdown began at 05:18 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
05:23 UTCTORNADO1 W EastmanDodge, GATOTAL PATH LENGTH WAS 4.5 MILES... MAXIMUM PATH WIDTH WAS 100 YARDS. THE TORNADO WAS RATED EF1 WITH A MAXIMUM WIND SPEED WAS 90 MPH. RETAIL BUILDINGS ON U.S. 23 RECEIVED MINOR DAMAGE. AN ADJACENT GREENHOUSE WAS DESTROYED
05:29 UTCTSTM WND DMGEastmanDodge, GAONE TREE BLOWN DOWN ON A ROAD IN EASTMAN.
05:38 UTCTSTM WND DMGEastmanDodge, GANUMEROUS TREES DOWN...GUST TO 50 MPH ESTIMATED.
05:45 UTCTSTM WND DMG2 Nw EastmanDodge, GANUMEROUS TREES DOWN...ONE TREE DOWN ON A HOME.
05:45 UTCTSTM WND DMGEastmanDodge, GAOVERTURNED MOBILE HOME WITH POSSIBLE OCCUPANTS INSIDE. PLATE GLASS WINDOWS BLOWN OUT OF STORE FRONTS IN A SHOPPING CENTER.
05:45 UTCTORNADO9 Ssw DublinLaurens, GA*** 3 INJ *** TOTAL PATH LENGTH WAS APPROXIMATELY 5 MILES... MAXIMUM PATH WIDTH WAS 200 YARDS. THE TORNADO WAS RATED EF2 WITH A MAXIMUM WIND SPEED WAS 120 MPH. A TIED-DOWN DOUBLE-WIDE MOBILE HOME WAS COMPLETELY DESTROYED
05:50 UTCTORNADO4 Nne Cedar GroveLaurens, GATOTAL PATH LENGTH WAS 6.5 MILES...MAXIMUM PATH WIDTH WAS 50 YARDS. THE TORNADO WAS RATED EF0 WITH A MAXIMUM WIND SPEED OF 80 MPH. NUMEROUS TREES WERE DOWNED ALONG THE MOSTLY FORESTED PATH. A FEW OUTBUILDINGS WERE DAMAGED
05:55 UTCTSTM WND DMG4 Nnw LoweryLaurens, GAEMERGENCY MANAGER REPORTED THAT A MOBILE HOME WAS FLIPPED WITH POSSIBLY ONE PERSON TRAPPED INSIDE. NUMEROUS TREES WERE ALSO DOWN IN THE AREA. POSSIBLE TORNADO.
05:55 UTCTSTM WND DMGDublinLaurens, GANUMEROUS TREES DOWN ON HOMES...POSSIBLE TORNADO.
06:00 UTCTSTM WND DMG4 S DublinLaurens, GA*** 2 INJ *** TWO MOBILE HOMES DESTROYED...TWO PEOPLE INJURED IN ONE OF THE HOMES. NUMEROUS TREES AND POWER LINES DOWN. DAMAGE CONCENTRATED IN MCLENDON RD AREA.
06:04 UTCTORNADO2 Se RockledgeTreutlen, GATOTAL PATH LENGTH WAS 10 MILES...MAXIMUM PATH WIDTH WAS 1/4 MILE. THE TORNADO WAS RATED EF1 WITH A MAXIMUM WIND SPEED OF 100 MPH. HUNDREDS OF TREES WERE DOWNED. TWO HOUSES SOUTHEAST OF ORIANNA WERE DAMAGED AND TWO OUTBUI
06:05 UTCTORNADO5 Se DublinLaurens, GATHE TORNADO TRAVELED NORTHEAST INTO WESTERN JOHNSON COUNTY AND FINALLY LIFTED AROUND 224 AM EDT ABOUT 5 MILES SOUTHWEST OF KITE. TOTAL PATH LENGTH WAS 19 MILES...MAXIMUM PATH WIDTH WAS 100 YARDS. THE TORNADO WAS RATED EF
06:15 UTCTSTM WND DMGSopertonTreutlen, GANUMEROUS TREES DOWN AND HOMES DAMAGED...POSSIBLE TORNADO.
07:30 UTCTSTM WND DMGCordeleCrisp, GASIDING WAS TORN OFF A MOBILE HOME AND A SWING SET WAS BLOWN OVER.

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2007 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of April 14, 2007

13 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 1410:10 AM CDTEF0Marion, MS0.330$1,000
April 1410:35 AM CDTEF0Jones, MS0.325
April 1411:41 AM CDTEF1Forrest, MS0.550$200,000
April 141:33 PM CDTEF1Monroe, AL1.1200$750,000
April 144:00 PM CDTEF0Crenshaw, AL0.540$100,000
April 145:12 PM CDTEF1Conecuh, AL0.350$150,000
April 146:11 PM CDTEF1Bullock, AL3.2100$10,000
April 145:05 PM PDTEF0Santa Clara, CA0.230$1,000
April 147:05 PM CDTEF1Dale, AL5.8150$250,000
April 149:45 PM EDTEF0Calhoun, GA0.850$10,000
April 1410:30 PM EDTEF1Lee, GA2.5100$500,000
April 141:45 AM EDTEF2Laurens, GA6.02003$400,000
April 141:50 AM EDTEF0Laurens, GA5.950$50,000

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.